a flu or something more serious - 1251888

8 posts / 0 new
Last post
magida1
a flu or something more serious - 1251888

My dad with one lung recently stage IV adeno nsclc ,finsh one week ago his 6th round of chemo being on taxotere only, today is the result of scan, his hoarse voice this week is a little bit better , we are able to hear him better but his voice still strange but I want to ask is , this last 2 days my dad has develop a cough and a runny noise. As if he has the flu , what bother him is the cough with lot of mucus in the night and early in the morning and it becomes less during the day . Is there any possibility that he has a flu ? Or it's somethibg more serious than this

cards7up
Reply To: a flu or something more serious

You really should call his doctor and have him seen especially if he's running a fever. There's no way the doctor's here can know if he has a cold or the flu. Take care, Judy

catdander
Reply To: a flu or something more serious

Hi magida, I'm really sorry your dad isn't feeling any better. It is typical for people lose their chemo related symptoms once treatment is stopped. A week isn't necessarily enough time to begin feeling better after 6 rounds of taxotere.
But as Judy said, it is out of our scope to guess whether your dad has the flu or continued treatment side effects. They can look a lot alike especially is you add nsclc symptoms.
This is a list of flu symptoms according to Mayo Clinic:
Common signs and symptoms of the flu include:

Fever over 100 F (38 C)
Aching muscles, especially in your back, arms and legs
Chills and sweats
Headache
Dry cough
Fatigue and weakness
Nasal congestion
http://www.mayoclinic.com/health/influenza/DS00081/DSECTION=symptoms

magida, Please note that a fever can be warning of severe complications and should be checked out asap by healthcare pros. But you didn't mention that so hopefully he has a simple runny nose that will pass just as quickly.

Let us know what the doctor reports,
Janine

magida1
Reply To: a flu or something more serious

hi guys thank u so much for ur replies, its just a runny nose and no fever at all , the cough stop in the morning, we visit today the onco to check the scan results , the result are good shrinkage in the tumor of the lung nearly gone, but still on the adrenal hypertrophy tumoral aspect i dunno why the onco didn't mention it , he said the result are good we should continue taxotere and no comment for the adrenal gland,
and for the brain the MRI result mention that the mass is gone due to WBR but the presence of nodules which are stable and the same as last MRI something that afraid me and what if those nodules are not stable anymore could he do another WBR ?

Dr West
Reply To: a flu or something more serious

While repeating WBR is sometimes done when there's clear evidence of multiple areas of progression after WBR the first time, it's not well studied and definitely has risks. We would typically have no enthusiasm for doing repeat WBR just for stable lesions that aren't growing or more numerous over time.

And I agree that we are not able to judge the cause of his current symptoms. This is something is own doctors are in a far better position to do.

Good luck.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Medical Oncologist
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education

magida1
Reply To: a flu or something more serious

Thank u Dr for the info, I'm sry if I'm bothering I want just to ask one more question my dad this morning wake up with very bad nausea its the first time he feel like this no nausea before, he feels like his throat is closed and a bad nausea he. Has difficulty while breathing and e didn't eat anything yet, I gave him the medication but nothing help him, is it normal to have such a bad nausea and after 1 week and half from the treatment?

Dr West
Reply To: a flu or something more serious

No, it's most typical to have nausea in the first 2-3 days after most chemo regimens, and if someone develops nausea that is worse more than a week out from chemo than it was in the days that immediately followed it, I'd suspect that the nausea is caused by something other than the chemotherapy.

I hope he feels better soon.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Medical Oncologist
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education

magida1
Reply To: a flu or something more serious

thank u Dr West hope that this night will pass without any complication it was a hard day :-?